Discussions By Condition: Medical Errors

Husband got wrong diagnosis

Posted In: Medical Errors 2 Replies
  • Posted By: mary22
  • November 16, 2007
  • 08:53 PM

My husband has been on 3 antidepressants. He was on effexor xr 75
mg. since august and then along with that for more depression they put
him on seroquel 25 mg along with trazadone he was taking to sleep.

After being on these drugs he started having weird feelings not being
able to know directions forgetting things, etc. He was told to get off
seroquel cold turkey which he did. Then was still having memory loss &
confusion & told to get off effexor xr cold turkey which he did through
another dr. Of course he put him on 30 mg of cymbalta. He has had
tingling in arms and legs in past & cramps in leg also sore tongue and
his b12 was in the 300's. One doctor gave him shots but we continued
with sublinguel 1000 tablets and now b12 patches. I don't know if his
system is absorbing the b12 enough. His new doctor wants him to see
a neurologist and has not tested his b12 level.
Also the previous dr. gave him articept & wanted him to see a
psychiatrist. He has suffered from depression all his life and has taken
b12 shots in past. I don't know what to do and am very worried about
him. Please advise me.

Reply Flag this Discussion

2 Replies:

  • many anti-depressants have horrible effects if quit cold turkey. they should usually be gradually tapered off. do all ot these drs know about each others rx?
    Anonymous 42789 Replies
    • November 17, 2007
    • 05:37 AM
    • 0
    Flag this Response
  • Hi Mary,Has he been tested for thyroid disease?You can have depression with that and low B12 levels.Giving someone an antidepressant when they have hypothyroidism doesn't do much unless you treat the entire disease.For more info check:http://thyroid.about.com/
    Anonymous 42789 Replies
    • November 17, 2007
    • 08:20 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.